I get a 'surging' feeling in my chest on getting up from sitting which makes me feel very faint. Any ideas?

I was diagnosed with paroxsymal atrial fibrillation in 1989. Currently I take 2 flecanaide tablets a day and 1 ramipril for slightly raised blood pressure. This faintness comes on after standing up and it seems after meals. Is there any link between digestion and heart rhythms? I have asked GPs and consultants over the years. Some say yes and others have looked at me as if I was an idiot. This 'surge' is like a sudden rush.

1 Reply

  • Hi sarniacherie,

    After we eat blood flow to the stomach increases to aid digestion. This can cause us to feel lethargic as less oxygenated blood travels to the brain and other parts of the body. If you feel faint it is adviseable to sit or squat to increase blood supply to the brain. Certain foods are known to interact with warfarin, an oral anticoagulant prescribed to many patients diagnosed with AF to control their risk of AF-related stroke.

    Please visit the HealthUnlocked page of our sister charity AF Association to learn more from others living with paroxysmal AF- afassociation.healthunlocke... alternatively please call their patient helpline on 01789 451 837 to speak to one of their team. We hope you are successful in learning more.

    Kind regards,

    Arrhythmia Alliance

You may also like...